Alert archive / Virginia / Special Weather Statements in 2012
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Aug 2, 2012, 6:10 PM EDT for Halifax County, Virginia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2012, 6:10 PM EDT (22:10 UTC)
- Expired
- Aug 2, 2012, 7:00 PM EDT
- In force
- 50 min
- Issued by
- NWS Blacksburg, VA
County Halifax County, VA
The radar
The Raleigh/Durham radar (KRAX), 113 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.2 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 891 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
737
WWUS81 KRNK 022210
SPSRNK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
610 PM EDT THU AUG 2 2012
VAZ058-059-022300-
CHARLOTTE VA-HALIFAX VA-
610 PM EDT THU AUG 2 2012
...STRONG THUNDERSTORMS WILL AFFECT CHARLOTTE AND HALIFAX
COUNTIES...
AT 607 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED 4
MILES NORTH OF VIRGILINA...MOVING EAST AT 10 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. FREQUENT CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THE
STORMS. IF YOU ARE OUT ON THE WATER GET BACK TO LAND AND FIND A SAFE
BUILDING OR SAFE VEHICLE.
THESE STORMS WILL BE NEAR SCOTTSBURG AROUND 630 PM...HITESBURG AROUND
635 PM...DRYBURG AROUND 650 PM AND STAUNTON RIVER STATE PARK AROUND
700 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3663 7858 3669 7865 3669 7867 3665 7870
3661 7870 3655 7873 3654 7886 3674 7892
3683 7855 3681 7855 3670 7864 3668 7862
3663 7855
$$
AMSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Aug 2, 3:54 PM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Aug 2, 3:54 PM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 354 PM EDT THU AUG 2 2012 .SYNOPSIS... AN UPPER LEVEL DISTURBANCE WILL ARRIVE ACROSS SOUTHERN WEST VIRGINIA TOMORROW. ALOFT...A RIDGE WILL EXPAND OVER THE SOUTHEAST AND THE MIDDLE ATLANTIC THROUGH THE WEEKEND. A COLD FRONT WILL DROP SOUTH FROM THE GREAT LAKES AND THE OHIO VALLEY EARLY NEXT WEEK. && .NEAR TERM /THROUGH FRIDAY/... AS OF 344 PM EDT THURSDAY... SE PORTION OF THE CWA...FROM FVX/LYH/DAN REMAINS THE MOST UNSTABLE PORTION OF THE CWA ATTM. DID INCREASE POPS THERE FOR EARLY THIS EVENING AND STORMS MAY EXPAND SLOWLY TOWARDS THE EAST NEAR THE CWA EASTERN BORDER WHERE MORE INSTABILITY CURRENTLY RESIDES. BECAUSE OF THE SLOW MOVEMENT...SOME WATER PROBLEMS MAY DEVELOP ACROSS THE MORE URBANIZED LOCATIONS IF IT PERSISTS. BETTER CHANCE OF FOG TONIGHT IN THESE AREAS WITH THE CURRENT RAINFALL. CONSIDERING THERMODYNAMIC STRUCTURE AND HAIL PRODUCING STORMS YESTERDAY...CAN'T RULE OUT SOME STRONGER STORMS IN THIS REGION THROUGH THE REST OF THE AFTERNOON AND TONIGHT. BOTH THE NAM/GFS/ECMWF/SREF HAVE INCREASED THE STRENGTH OF AN ELONGATED DISTURBANCE MOVING THROUGH THE LOWER OHIO VALLEY TOMORROW MARKEDLY...WITH MUCH BETTER RH THROUGH THE COLUMN THAN TODAY. THUS...HAVE INCREASED POPS TO LOW LIKELY ACROSS THE BLF/JFX/GEV/TNB CORRIDOR. AGAIN WITH WEAK WINDS ALOFT SOME OF THESE COULD PRODUCE TROUBLESOME RAINFALL AMOUNTS. H85 TEMPS A FEW DEGREES COOLER FRIDAY MEANS 1-3F COOLER MAX T FOR TOMORROW. BIG QUESTION FOR FRIDAY LATE DAY IS IF THE MORE NUMEROUS CONVECTION WILL HAVE ENOUGH LEGS OR EJECT STRONG ENOUGH OUTFLOW FOR STORMS TO DEVELOP INTO THE NEW RIVER VALLEY ALTHOUGH WINDS ARE MAINLY FROM THE SOUTH. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... AS OF 245 PM EDT THURSDAY... SUBTLE UPPER TROFFING/WEAKNESS OVER THE MID ATLANTIC AND MID APPALACHIAN REGION EXPECTED THROUGH THE WEEKEND AS AREA REMAINS SANDWICHED BETWEEN EXTENSIVE UPPER BERMUDA HIGH WELL OFF SOUTHEAST COAST AND STRONG UPPER RIDGE OVER THE SOUTHERN HIGH PLAINS. SLIGHTLY COOLER AIR ALOFT...COMBINING WITH SUBTLE WEAK EMBEDDED SHORT WAVE TROFS MEANDERING EAST-SOUTHEAST IN WEAK UPPER FLOW SHOULD BE SUFFICIENT TO MAINTAIN THREAT FOR MAINLY DIURNALLY-DRIVEN WIDELY SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND. AS HAS BEEN THE CASE THE PAST SEVERAL DAYS UNDER SUCH A REGIME... MOST PROLIFIC ACTIVITY WILL INITIALLY BE CONFINED TO THE MOUNTAINS...WHERE LOCALIZED UPSLOPING AND DIFFERENTIAL HEATING WILL HELP TO FOCUS NEEDED INITIAL CONVERGENCE...BUT STEERING WINDS STILL EXPECTED TO BE FROM THE WEST OR NORTHWEST...IMPLYING THAT ONCE CONVECTION FORMS...IT HAS THE POTENTIAL OF DRIFTING EAST OF THE BLUE RIDGE WHERE CONVECTIVE AVAILABLE POTENTIAL ENERGY WILL BE MAXIMIZED WITH LITTLE OR NO CONVECTIVE INHIBITION. NO CHANGE OF AIRMASS SHOULD ENSURE FAIRLY CONSISTENT TEMPERATURES FROM DAY TO DAY...MAINLY 60S AT NIGHT...BUT WITH SOME NEAR 70F READINGS IN PORTIONS OF THE PIEDMONT...WITH MID 70S TO MID 80S MOUNTAINS TO AROUND 90 PIEDMONT EACH AFTERNOON. CURRENT GRIDDED FIELDS LOOK GOOD FOR THIS PERIOD...SO ONLY SUBTLE CHANGES WERE WARRANTED. && .LONG TERM /MONDAY THROUGH THURSDAY/... AS OF 245 PM EDT THURSDAY... EASTERN TROF WILL LIKELY BECOME MORE PRONOUNCED MONDAY INTO MIDWEEK AS ADDITIONAL AND STRONGER SHORT WAVE ENERGY MOVES EAST-SOUTHEAST OUT OF THE UPPER GREAT LAKES...WITH THE FIRST TO MOVE THROUGH THE BLACKSBURG FORECAST AREA BY MONDAY MORNING...WITH THE SECOND ON/AROUND WEDNESDAY/WEDNESDAY NIGHT. THESE WAVES SHOULD BE STRONG ENOUGH...AS WESTERN UPPER RIDGE BACKBUILDS A BIT INTO THE FOUR CORNERS AREA...TO DRIVE A WEAKENING COOL FRONT SOUTHEAST THROUGH THE BLACKSBURG FORECAST ON MONDAY INTO MONDAY NIGHT...PRECEDED AND ACCOMPANIED BY A MORE ORGANIZED LINE OF SHOWERS/STORMS...TO BE FOLLOWED BY SOMEWHAT DRIER AIR ACROSS NORTHWESTERN SECTIONS BY TUESDAY. HOWEVER...FRONT WILL LIKELY STALL OVER OR JUST TO THE SOUTH OF THE SOUTHEASTERN COUNTIES IN THE BLACKSBURG FORECAST AREA...MAINTAINING A BETTER THREAT FOR ADDITIONAL SHOWERS/STORMS INTO MID WEEK ACROSS AT LEAST SOUTHSIDE VA INTO NC UNTIL NEXT PUSH OF MODIFIED COOL AIR ARRIVES FROM THE NORTHWEST LATER ON WEDNESDAY (IF AT ALL). AGAIN WITH LITTLE OR NO SIGNIFICANT CHANGE OF AIRMASS THROUGH THE LONG TERM PERIOD...ESPECIALLY ACROSS THE SOUTHEASTERN HALF OF THE FORECAST AREA...EXPECT LITTLE CHANGE IN TEMPERATURE ON A DAY BY DAY BASIS...MAINLY 60S AT NIGHT...BUT WITH SOME NEAR 70F READINGS IN PORTIONS OF THE PIEDMONT...WITH MID 70S TO MID 80S MOUNTAINS TO AROUND 90 PIEDMONT EACH AFTERNOON. HPC BIAS CORRECTED GUIDANCE USED TO POPULATE LONG RANGE GRIDDED FIELDS...WITH ONLY SUBTLE TWEAKS TO REFLECT TOPOGRAPHICALLY DRIVEN LOCAL CLIMATOLOGICAL BIASES AS/WHERE APPROPRIATE. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... AS OF 144 PM EDT THURSDAY... STORMS TO REMAIN WIDELY SCATTERED THIS PM AND OVERNIGHT. BEST CHC FOR ANYTHING TO IMPACT AN AIRPORT WOULD BE KDAN LATER THIS AFTERNOON...AS BEST INSTABILITY RESIDES JUST SOUTH OF THE VA BORDER WITH STORMS POSSIBLE MOVING NNE INTO THE REGION. IF IT DOES RAIN AT KDAN THIS PM THEN IFR VIS/CIG WILL BE MORE LIKELY. DRIER PROFILE TODAY SHOULD KEEP IFR CIG/VIS RESERVED TO KLWB ONCE AGAIN TONIGHT...ALTHOUGH CURRENT DEWPOINT OF 54F SUGGESTS LAMP GUIDANCE IS BEING TOO PESSIMISTIC WITH REGARDS TO IFR DURATION THERE TONIGHT. 12Z MODELS HAVE EMPHASIZED A SHRTWV MOVING INTO WEST VA AND E KY LATE FRIDAY. THIS MAY PRODUCE NUMEROUS STORMS FOR KBLF BY LATE DAY...ALTHOUGH THAT IS OUTSIDE THE TAF PERIOD CURRENTLY. SOME OF THESE CELLS MAY BE STRONG ENOUGH TO PRODUCE BRIEF IFR CONDS. SOME OF THESE STORMS MAY SURVIVE INTO KLWB/KBCB/KROA AFTER DINNERTIME FRIDAY. OTHERWISE A THREAT FOR POP UP SCATTERED CONVECTION WILL BE THE ONLY OPPORTUNITY FOR RESTRICTIONS AT THESE TERMINALS FRIDAY AND FRIDAY NIGHT. DEEPER MOISTURE WILL BEGIN TO RETURN OVER THE WEEKEND WITH GREATER COVERAGE OF SHOWERS AND STORMS...ESP DURING THE AFTERNOON AND EVENING. LOCAL MVFR/IFR CONDITIONS WILL BE ASSOCIATED WITH THE STORM ACTIVITY WITH ORGANIZED ACTIVITY POSSIBLE EACH DAY FROM SATURDAY THROUGH MONDAY. OUTSIDE OF THIS MAINLY DIURNALLY DRIVEN CONVECTION...THE ONLY OTHER FLIGHT WEATHER HAZARDS WOULD BE FROM OVERNIGHT VALLEY FOG. A COLD FRONT IS EXPECTED TO DROP SOUTHEAST OUT OF THE OHIO VALLEY MONDAY...CROSSING THE MID ATLANTIC REGION. WITH THE PASSAGE OF THIS FRONT...WINDS SHOULD BECOME NORTHERLY...WITH A DAY OR TWO OF DRY WEATHER FOLLOWING THE FRONTAL PASSAGE FOR TUESDAY AND WEDNESDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...PM NEAR TERM...KM SHORT TERM...WERT LONG TERM...WERT AVIATION...KM/PM
Hazardous weather outlook, Aug 2, 4:00 PM EDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 400 PM EDT THU AUG 2 2012 NCZ003-004-019-020-VAZ011-013-014-016>020-022>024-032-033-043- WVZ043>045-032000- SURRY-STOKES-WILKES-YADKIN-GILES-PULASKI-MONTGOMERY-CARROLL-FLOYD- CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK- FRANKLIN-HENRY-SUMMERS-MONROE-GREENBRIER- 400 PM EDT THU AUG 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. POTENTIAL EXISTS FOR STRONG TO SEVERE STORMS THIS WEEKEND...THREAT MAINLY DURING THE LATE AFTERNOON AND EARLY EVENING. THUNDERSTORMS ARE POSSIBLE EACH DAY FROM FRIDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW FRIDAY...BUT WILL INCREASE OVER THE WEEKEND...PARTICULARLY MORE SO FOR SUNDAY AND MONDAY AS A COLD FRONT CROSSES THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ005-006-VAZ034-035-044>047-058-059-032000- ROCKINGHAM-CASWELL-BEDFORD-AMHERST-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE- 400 PM EDT THU AUG 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SLOW MOVING THUNDERSTORMS COULD PRODUCE LOCALIZED FLOODING WITH HEAVY RAINFALL TONIGHT. AN ISOLATED STORM MAY BECOME SEVERE WITH LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. POTENTIAL EXISTS FOR STRONG TO SEVERE STORMS THIS WEEKEND...THREAT MAINLY DURING THE LATE AFTERNOON AND EARLY EVENING. THUNDERSTORMS ARE POSSIBLE EACH DAY FROM FRIDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW FRIDAY...BUT WILL INCREASE OVER THE WEEKEND...PARTICULARLY MORE SO FOR SUNDAY AND MONDAY AS A COLD FRONT CROSSES THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-VAZ007-009-010-012-015-WVZ042-032000- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-WYTHE-GRAYSON-MERCER- 400 PM EDT THU AUG 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SLOW MOVING THUNDERSTORMS LATE FRIDAY AFTERNOON COULD PRODUCE LOCALIZED FLOODING...ESPECIALLY ACROSS HILLY OR URBANIZED REGIONS. A FEW STORMS MAY BECOME SEVERE WITH GUSTY WINDS OR LARGE HAIL. POTENTIAL EXISTS FOR STRONG TO SEVERE STORMS THIS WEEKEND...THREAT MAINLY DURING THE LATE AFTERNOON AND EARLY EVENING. THUNDERSTORMS ARE POSSIBLE EACH DAY FROM FRIDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW FRIDAY...BUT WILL INCREASE OVER THE WEEKEND...PARTICULARLY MORE SO FOR SUNDAY AND MONDAY AS A COLD FRONT CROSSES THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 2, 2:30 PM EDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
230 PM EDT THU AUG 2 2012
VAZ045-021900-
CAMPBELL VA-
230 PM EDT THU AUG 2 2012
...A STRONG THUNDERSTORM WILL AFFECT CAMPBELL COUNTY...
AT 228 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF BROOKNEAL...MOVING EAST AT 5 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR GLADYS AROUND 235 PM...GLADYS AROUND 240 PM
AND HAT CREEK AROUND 300 PM.
FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.
LAT...LON 3703 7894 3705 7897 3704 7899 3707 7911
3709 7912 3708 7914 3708 7915 3719 7915
3724 7891 3703 7890
AMSSpecial weather statement, Aug 2, 3:04 PM EDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 304 PM EDT THU AUG 2 2012 VAZ044-021945- PITTSYLVANIA VA- 304 PM EDT THU AUG 2 2012 ...A STRONG THUNDERSTORM WILL AFFECT PITTSYLVANIA COUNTY... AT 302 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST OF DANVILLE CITY...MOVING EAST AT 5 MPH. WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR RINGGOLD AROUND 335 PM AND KEELING AROUND 345 PM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER UPDATES OR POSSIBLE WARNINGS. LAT...LON 3675 7917 3654 7923 3654 7944 3669 7945 AMS
Special weather statement, Aug 2, 3:43 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 343 PM EDT THU AUG 2 2012 VAZ044-058-022030- HALIFAX VA-PITTSYLVANIA VA- 343 PM EDT THU AUG 2 2012 ...A STRONG THUNDERSTORM WILL AFFECT HALIFAX AND PITTSYLVANIA COUNTIES... AT 341 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED 4 MILES NORTHWEST OF INGRAM. THESE STORMS WERE NEARLY STATIONARY. WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THE STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THE STORMS WILL BE NEAR KEELING AROUND 400 PM AND INGRAM AROUND 430 PM. FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT HTTP://WEATHER.GOV. LAT...LON 3675 7899 3656 7923 3673 7949 3688 7925 AMS
Special weather statement, Aug 2, 5:41 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 541 PM EDT THU AUG 2 2012 VAZ045-046-059-022230- APPOMATTOX VA-CAMPBELL VA-CHARLOTTE VA- 541 PM EDT THU AUG 2 2012 ...A STRONG THUNDERSTORM WILL AFFECT APPOMATTOX...CAMPBELL AND CHARLOTTE COUNTIES... AT 537 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST OF RED HOUSE...MOVING NORTH AT 5 MPH. WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR RED HOUSE AROUND 605 PM AND MIKE AROUND 630 PM. FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT HTTP://WEATHER.GOV. LAT...LON 3724 7896 3729 7872 3707 7870 3704 7892 AMS
Special weather statement, Aug 2, 6:10 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
610 PM EDT THU AUG 2 2012
VAZ058-059-022300-
CHARLOTTE VA-HALIFAX VA-
610 PM EDT THU AUG 2 2012
...STRONG THUNDERSTORMS WILL AFFECT CHARLOTTE AND HALIFAX
COUNTIES...
AT 607 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED 4
MILES NORTH OF VIRGILINA...MOVING EAST AT 10 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. FREQUENT CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THE
STORMS. IF YOU ARE OUT ON THE WATER GET BACK TO LAND AND FIND A SAFE
BUILDING OR SAFE VEHICLE.
THESE STORMS WILL BE NEAR SCOTTSBURG AROUND 630 PM...HITESBURG AROUND
635 PM...DRYBURG AROUND 650 PM AND STAUNTON RIVER STATE PARK AROUND
700 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3663 7858 3669 7865 3669 7867 3665 7870
3661 7870 3655 7873 3654 7886 3674 7892
3683 7855 3681 7855 3670 7864 3668 7862
3663 7855
AMSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:14 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 53 min |
| Aug 1, 9:00 PM EDT | Special Weather Statement | RNK | Pulaski | 60 min |
| Aug 1, 9:41 PM EDT | Special Weather Statement | RNK | Halifax | 34 min |
| Aug 1, 10:10 PM EDT | Special Weather Statement | RNK | Pulaski | 35 min |
| Aug 1, 10:52 PM EDT | Special Weather Statement | RNK | City of Radford | 53 min |
| Aug 2, 2:30 PM EDT | Special Weather Statement | RNK | Campbell | 30 min |
| Aug 2, 3:43 PM EDT | Special Weather Statement | RNK | Pittsylvania | 47 min |
| Aug 2, 3:52 PM EDT | Areal Flood Advisory | RNK | Pittsylvania, City of Danville | 2 hr |
| Aug 2, 5:41 PM EDT | Special Weather Statement | RNK | Appomattox | 49 min |
| Aug 2, 6:17 PM EDT | Special Weather Statement | RNK | Charlotte | 28 min |
| Aug 2, 6:49 PM EDT | Special Weather Statement | RNK | Appomattox | 41 min |
| Aug 1, 11:27 PM EDT | Special Weather Statement | RNK | Ashe, Watauga | 63 min |
| Aug 1, 11:35 PM EDT | Severe Thunderstorm Warning | RNK | Watauga | 55 min |
| Aug 1, 11:45 PM EDT | Special Weather Statement | RNK | Wilkes | 60 min |
| Aug 1, 11:49 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Ashe | 56 min |
| Aug 2, 12:08 AM EDT | Severe Thunderstorm Warning | RNK | Ashe, Wilkes | 82 min |
| Aug 2, 12:15 AM EDT | Areal Flood Advisory | RNK | Alleghany, Ashe, Wilkes | 4 hr |
| Aug 2, 12:29 AM EDT | Flash Flood Warning | RNK | Ashe, Wilkes | 2 hr |
| Aug 2, 12:42 AM EDT | Special Weather Statement | RNK | Yadkin | 63 min |
| Aug 2, 12:48 AM EDT | Flash Flood Warning | RNK | Wilkes | 109 min |
| Aug 2, 1:09 AM EDT | Severe Thunderstorm Warning | RNK | Wilkes | 40 min |
| Aug 2, 1:48 AM EDT | Severe Thunderstorm Warning | RNK | Stokes, Surry | 32 min |
| Aug 2, 6:32 PM EDT | Special Weather Statement | RNK | Rockingham | 28 min |
| Aug 1, 8:44 PM EDT | Special Weather Statement | RNK | Mercer | 61 min |
| Aug 1, 9:16 PM EDT | Special Weather Statement | RNK | Greenbrier | 44 min |
| Aug 1, 10:02 PM EDT | Flash Flood Warning | RNK | Mercer | 94 min |
Nearby
Special Weather Statements in Virginia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.